Thunderstorm Wind, Natrona
- When
- June 15, 3:59 PM MST
- Where
- Natrona County, (Cpr)natrona Co Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.900, -106.467
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 15, 2:30 PM MST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 330 PM MDT THU JUN 15 2005 .SHORT TERM...TONIGHT THROUGH SATURDAY... LEAD SHORT WAVE THAT BROUGHT THUNDERSTORMS TO SWEETWATER COUNTY OVERNIGHT LAST NIGHT HAS DISSIPATED INTO JUST SOME CIRRUS CLOUDS IN EASTERN WY. THE NEXT SHORTWAVE NOW ALIGNED FROM CENTRAL MT SOUTHWEST ACROSS YNP AND INTO SOUTHEAST IDAHO IS NOW PRODUCING SCATTERED THUNDERSTORMS ACROSS MUCH OF WESTERN AND CENTRAL WYOMING. MOST OF THESE STORMS APPEAR TO HAVE A SHORT LIFE PACKING LOCALLY GUSTY WINDS OF 40 TO 50 MPH ACCORDING TO RADAR ALONG WITH BRIEF BURSTS OF LTG AND MODERATE RAIN. THE STRONGEST STORM WAS OVER SOUTHERN SWEETWATER COUNTY. THIS SHORTWAVE AXIS WILL BE SCOOTING EAST ACROSS THE CWA TONIGHT WITH CLEARING TAKING PLACE FROM WEST TO EAST. MID AND HIGH CLOUDS SHOULD LINGER ACROSS THE EASTERN CWA LATE TONIGHT KEEPING LOW TEMPS IN PLACES LIKE CPR 10 DEGREES WARMER THAN LAST NIGHT WITH LOWS AROUND 50. WENT A COUPLE OF DEGREES BELOW GUIDANCE FOR LOW TEMPS TONIGHT IN SOUTHWEST WY WHERE CLOUDS LAST NIGHT KEPT MANY AREAS IN THE MID 40S...TONIGHT WE SHOULD SEE SOME UPPER 30S IN AREAS LIKE BPI UNDER CLEAR SKIES MOST OF THE NIGHT. ENOUGH INSTABILITY WILL BE AROUND TO PRODUCE WIDELY SCATTERED THUNDERSTORMS ACROSS MUCH OF THE WESTERN AND EASTERN CWA THURSDAY AHEAD OF THE NEXT WEAK RIPPLE IN THE SOUTHWEST FLOW IN SPITE OF THE BRIEF RIDGE AXIS OVER US WITH THE BEST MOISTURE IN THE WEST AND THE BEST INSTABILITY IN THE EAST. THE HIGH OVER TEXAS WILL TRY TO BUMP A RIDGE NORTH NORTHWEST INTO THE NORTHERN ROCKIES SQUEEZING OUT A PORTION OF THE PARENT LOW OVER THE PACIFIC NORTHWEST AND SCOOTING IT NORTHEAST ACROSS CANADA. THE ASSOCIATED SHORTWAVE AXIS WITH THIS MIGRATING LOW WILL DRIVE A COLD FRONT SOUTHEAST ACROSS WY FRIDAY EVENING. NOT MUCH INSTABILITY WITH THIS FEATURE...HOWEVER A BROAD AREA OF Q VECTOR FORCING OVER IDAHO AND MONTANA WILL GIVE NORTHWEST WY A GLANCING BLOW SO HAVE KEPT SCATTERED THUNDERSTORMS OVER THE NORTHWEST FRIDAY AND FRIDAY EVENING. SATURDAY WILL FEATURE MORE LATE DAY THUNDERSTORMS IN THE WEST WHERE BEST MOISTURE WILL CONTINUE TO BE. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY... OVERALL EXTENDED MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH LONG WAVE PATTERN WITH LOW PRESSURE TROUGH OVER EASTERN PACIFIC AND WEST COAST AND HIGH PRESSURE RIDGE EXTENDING FROM SOUTHERN PLAINS NORTH INTO NORTHERN PLAINS LEAVING WYOMING IN SOUTHWEST FLOW ALOFT. MARGINAL MOISTURE IN THE SOUTHWEST FLOW AT THIS TIME WITH BEST CHANCE FOR LIMITED SHOWER AND THUNDERSTORM ACTIVITY IN THE WEST AND NORTH THROUGH THE PERIOD. WITH FLOW COMING FROM DESERT SOUTHWEST SHOULD SEE GOOD WARM UP AND HAVE CONTINUED THIS TREND WITH DECREASING HUMIDITY. EAST OF THE CONTINENTAL DIVIDE THE WARM UP WILL BE ASSISTED BE BREEZY TO WINDY CONDITIONS. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LIPSON LONG TERM....C.BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 856 AM MDT WED JUN 15 2005 WYZ001>020-022>030-161100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 856 AM MDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL OCCUR ACROSS THE STATE TODAY. THE MAIN THREAT WILL BE LIGHTNING AND DOWNBURSTS PRODUCING WIND GUSTS TO 40 MPH. ISOLATED STORMS IN EASTERN JOHNSON COUNTY WILL POSSIBLY PRODUCE LARGE HAIL AND DAMAGING WINDS. WARM TEMPERATURES WILL CONTINUE MELTING SNOW IN THE HIGH COUNTRY...BRINGING THE POTENTIAL FOR RISING STREAMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. A STRONG STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THURSDAY NIGHT. THIS WILL BRING VERY WINDY CONDITIONS TO WYOMING FRIDAY AND FRIDAY NIGHT. A SLIGHT CHANCE OF RAIN SHOWERS EXISTS IN THE NORTHWEST FRIDAY AND FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL POSSIBLY BE NECESSARY IN EASTERN JOHNSON COUNTY THIS AFTERNOON AND EVENING. TRIW
The Riverton/Lander radar (KRIW), 165 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456298.